Graves' disease and joint pain?

Hi

I'm 37 years old and female.

After years of being told I have hashis I've just been diagnosed with Graves' disease. I'm in my second lot of carb, 5mg daily but recently have been noticing tenderness in my joints, especially my knees And sometimes fingers. Is this connected? I know some autoimmune diseases go hand in hand, or could it be the medication? I have a gp appointment on Friday.

I can feeL the tenderness even when walking up stairs now and if one of my children leans on a knee cap, it's agony

Thanks

Kerrie

2 Replies

oldestnewest
  • Yes Kerrie ... it IS connected ... my joints were extremely painful

    Before I was diagnosed with Graves' disease I was told I had Arthritis ... and was put on a horrible drug for around 18 months ... 18 months I cried in pain ....from my fingers to my toes !!

    And when I was started on Carbimazole.... and I may add ,

    I started taking several supplements .... It started to go away gradually ... just over a year later I am now euthyroid .. i.e. Normal ....

    And my pain is less and less every day now .. thank God !

    I know I have a little arthritis .. but it's hardly noticeable compared to the pain I had

    When you have Graves' disease ... you lose many of your vitamins and minerals in urine as you're are running at ' high speed '

    And it's vital that these are replaced ... which goes a huge way to controlling your thyroid and getting you into remission

    Don't lose heart Luvvie ... you can do it ... just get started as soon as you can ...

    Best of luck

    Luv mx🌹

  • Hi Kerriemac36 I would suggest to get vitamin levels checked if you haven't already done so as low B12 or vitD can cause these symptoms.i have had graves for 20yrs, had rai7yrs ago it's a horrible disease and it does seem that thyroid problems go hand in hand with being deficient in vitamins.supplimenting has definitely helped with my painful joints.

You may also like...